Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 148, NWS Atlanta, GA

April 1, 2023Cherokee County, Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 1, 2023, 7:33 AM EDT for Cherokee County, Forsyth County, Fulton County, Georgia. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 7:33 AM EDT (11:33 UTC)
Expired
Apr 1, 2023, 8:01 AM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, GA, Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:35 AM EDTTORNADO2 Nnw Woodstock, GATORNADO CONFIRMED ON DREAM CATCHER DR. TWO TREES SNAPPED. EF RATING AND PATH CURRENTLY BEING ASSESSED.
Apr 1, 7:37 AM EDTTSTM WND DMG2 Nnw Woodstock, GASMALL TREES SNAPPED IN HALF AT OLDE ROPE MILL PARK RD AND RIDGEWALK PKWY.
Apr 1, 7:37 AM EDTTSTM WND DMG2 Sw Lebanon, GASIGNS DOWN, TRAFFIC LIGHTS DAMAGED, GDOT WEBCAM WAS TAKEN OUT, AND A CAR HOOD/FRONT BUMPER WERE REPORTED TO BE TAKEN OFF ON THE RIDGEWALK PKWY BRIDGE OVER 575.
Apr 1, 7:40 AM EDTTSTM WND DMG1 Sse Lebanon, GAWOODEN ROOF BLOWN OFF OF A BASEBALL DUGOUT, BLEACHERS WERE BLOWN OVER, AND A WOODEN LIGHT POLE WAS SNAPPED AT SOUTH CHEROKEE PARK.
Apr 1, 8:00 AM EDTTSTM WND DMG4 Ene Brookwood, GATREE DOWN ALONG JAMES BURGESS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 4:19 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WUUS52 KFFC 011133
SVRFFC
GAC057-117-121-011215-
/O.NEW.KFFC.SV.W.0148.230401T1133Z-230401T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
733 AM EDT Sat Apr 1 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cherokee County in north central Georgia...
  Southwestern Forsyth County in north central Georgia...
  Northeastern Fulton County in north central Georgia...

* Until 815 AM EDT.

* At 733 AM EDT, a severe thunderstorm was located 3 miles west of 
  Woodstock, or 8 miles west of Mountain Park, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mountain Park, Roswell, Johns Creek, Alpharetta, Milton, Woodstock,
  Sugar Hill, Holly Springs, Kellogg Creek, Oak Grove, Brookwood,
  Lebanon and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 AM EDT for north central
Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3416 8461 3416 8407 3413 8409 3411 8410
      3410 8411 3407 8412 3405 8410 3404 8411
      3409 8463
TIME...MOT...LOC 1133Z 276DEG 38KT 3413 8456 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
731 
WWUS52 KFFC 011201
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
801 AM EDT Sat Apr 1 2023

GAC057-117-121-011211-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-230401T1215Z/
Cherokee GA-Forsyth GA-Fulton GA-
801 AM EDT Sat Apr 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEROKEE...
SOUTHWESTERN FORSYTH AND NORTHEASTERN FULTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3416 8461 3416 8407 3413 8409 3411 8410
      3410 8411 3407 8412 3405 8410 3404 8411
      3409 8463
TIME...MOT...LOC 1201Z 276DEG 38KT 3410 8420 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:27 AM EDT, 6 minutes earlier.

Area forecast discussion, Apr 1, 7:27 AM EDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
727 AM EDT Sat Apr 1 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 428 AM EDT Sat Apr 1 2023

As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of
convection with embedded supercells is nearing the NW corner of
the state. The line is progged to push through Metro Atlanta and
Athens between 11z-15z, and push through Macon and Columbus
between 13z-18z.

As far as the SPC Convective Outlook valid until 12z, far NW GA
remains under a Slight Risk with the remainder of N GA roughly
along and north of I-85 under a Marginal Risk. SPC/RAP
mesoanalysis depicts MLCAPE peaking around 500 J/kg across this
area as the line of convection moves through, along with both
effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably
curved hodographs. All this said, expect for convection to
maintain intensity across the Slight and Marginal Risk areas
through the morning and continue to pose a threat for damaging
wind gusts and tornadoes. Speaking specifically to the tornado
risk, a Tornado Watch is in effect across NW GA until 13z.

After 12z, the SPC Convective Outlook picks up with a Marginal
Risk generally along and south of I-20 and a Slight Risk roughly
from a Columbus to Macon to Augusta line. Assuming adequate
daytime heating and resulting destabilization, could see SBCAPE
and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area
this afternoon. The environment is forecast to remain supportive
of robust updrafts -- with the potential for supercells -- given
hi-res models depicting sufficiently high supercell composite
parameter values (which take into account MUCAPE, effective SRH,
and effective bulk wind difference). In addition to damaging winds
and tornadoes, severe storms this afternoon could also produce
hail, though marginal mid-level lapse rates could prove to be a
limiting factor.

Cloud cover will clear quickly behind the line of convection as
the attendant cold front pushes through. A Wind Advisory is in
effect from 12z this morning to 03z Sunday (11 PM tonight) for
counties along and north of I-20. Sustained winds will be 20-25
mph and gusts will be 35-40 mph as the pressure gradient tightens
in the wake of the departing low pressure system that is driving
the severe weather threat. Wind gusts could be even higher at
elevations above 2000 feet.

Much colder air will arrive overnight with Sunday morning lows in
the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny
with afternoon highs in the upper 60s to mid-70s.

Martin

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 428 AM EDT Sat Apr 1 2023

A cold front will bring additional chances for showers and
thunderstorms for the late week into the weekend.

High pressure will be in place across the CWA for the first part
of next week. A cold front will begin to move out of the central
US into the Mississippi River Valley by late Tuesday into
Wednesday. The boundary should cross the Mississippi River on
Wednesday and then move through much of the CWA on Thursday. The
front will end up stalling across southern GA or the FL panhandle
for the latter half of the week into the early part of the weekend
as it becomes parallel to the flow in the mid levels. Models have
been pushing the boundary further south from run to run and not
confident that the boundary will push as far south as the northern
GOMEX. So, precip chances for the end of the week into the early
weekend will depend heavily on where the boundary sets up. Several
waves of low pressure are progged to move east along the
boundary, so the potential for locally heavy rainfall will exist
along and south of where the front stalls.

Models are also still progging the chance for some showers and
thunderstorms overnight Sunday into Monday as a strong southern
stream shortwave moves across the Gulf States. Thickness values do
indicate that there is some potential for an organized area of
thunderstorms and will not make any major changes to this period
in the forecast.

NListemaa

&&

.AVIATION...
(12Z TAFS)
Issued at 710 AM EDT Sat Apr 1 2023

TSRA have begun to impact RYY and PDK, with ATL and FTY expected
to get TSRA starting at 12z and AHN at 13z. This messy area of
convection will clear the ATL area sites and AHN by 15z-16z with
quickly improving ceilings in its wake. The convection will impact
MCN and CSG between 15z-17z. SW winds are breezy ahead of the
convection -- 15-20 kts with gusts of 25-30 kts. Winds will remain
just as gusty after the convection moves through, although wind
direction will become westerly.

//ATL Confidence...12Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  72  50  70 /   0   0  10  30
Atlanta         45  71  52  70 /   0   0  20  40
Blairsville     36  68  44  65 /   0   0  10  30
Cartersville    41  70  50  70 /   0   0  20  40
Columbus        48  75  54  75 /   0   0  20  50
Gainesville     43  71  50  67 /   0   0  10  30
Macon           49  74  53  75 /   0   0  10  40
Rome            41  71  50  70 /   0   0  20  40
Peachtree City  43  72  51  73 /   0   0  20  50
Vidalia         52  76  54  78 /   0   0   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM EDT this evening for GAZ001>009-
011>016-019>025-027-030>039-041>055-057.

&&

SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Apr 1, 5:00 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Sat Apr 1 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of thunderstorms will move through much of north and
central Georgia today. A few of the thunderstorms could be strong
to severe. There is also some potential for isolated brief
tornadoes, but the primary severe weather hazard will be damaging
wind gusts.

Patchy to areas of frost are possible late Saturday night across
portions of northeast Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible again during the mid to late week
as a cold front stalls across portions of central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 1, 6:03 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT Sat Apr 1 2023

GAZ004-005-007-012-011030-
Gilmer GA-Whitfield GA-Gordon GA-Murray GA-
603 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, southern Whitfield and northern Gordon Counties through 630
AM EDT...

At 603 AM EDT, a line of strong thunderstorms was along a line
extending from near Villanow to near Lake Marvin to near Subligna,
and moving east at 85 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Carters, Tails Creek, Ramhurst,
Redbud, Tilton, Audubon, Mill Creek, Sugar Valley, Mountaintown,
Oakman, Fort Mountain State Park, Nickelsville and North Georgia
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.

&&

LAT...LON 3471 8451 3451 8471 3450 8509 3454 8509
      3454 8506 3458 8507 3459 8506 3461 8506
      3462 8505 3472 8505 3472 8513 3473 8511
      3485 8463 3485 8445
TIME...MOT...LOC 1003Z 250DEG 72KT 3470 8508 3463 8508 3454 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 6:23 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 AM EDT Sat Apr 1 2023

GAZ011-019-011100-
Chattooga GA-Floyd GA-
623 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of Floyd and south
central Chattooga Counties through 700 AM EDT...

At 623 AM EDT, a line of strong thunderstorms was along a line
extending from Fullerton to Moshat, and moving east at 60 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Cave Spring, Shannon, Pinson, Lindale and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.

&&

LAT...LON 3440 8504 3439 8501 3428 8502 3410 8516
      3410 8542 3432 8547
TIME...MOT...LOC 1023Z 266DEG 53KT 3431 8547 3412 8564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 1, 6:53 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT Sat Apr 1 2023

GAZ007-012-013-011130-
Gilmer GA-Gordon GA-Pickens GA-
653 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of southern Gilmer,
eastern Gordon and Pickens Counties through 730 AM EDT...

At 652 AM EDT, a line of strong thunderstorms was along a line
extending from Oakman to near Adairsville, and moving east at 60 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Calhoun, Jasper, Adairsville, Talking Rock, Fairmount, Ranger,
Sequoyah Lake, Sonoraville, Talona, Redbud, Cartecay, Blaine,
Talmadge, Oakman, Hinton and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.

&&

LAT...LON 3465 8422 3457 8430 3458 8434 3453 8434
      3441 8446 3441 8473 3440 8473 3439 8501
      3460 8476 3458 8465 3461 8465 3466 8423
TIME...MOT...LOC 1052Z 257DEG 52KT 3458 8473 3441 8493

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 1, 7:07 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 AM EDT Sat Apr 1 2023

GAZ030-031-041-011130-
Polk GA-Haralson GA-Paulding GA-
707 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of northern Paulding,
Haralson and Polk Counties through 730 AM EDT...

At 707 AM EDT, a line of strong thunderstorms was along a line
extending from Fish Creek to Coleman Lake And Campground, and moving
east at 50 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Braswell,
Taylorsville, Yorkville, Fish Creek, Burnt Hickory Ridge, Eubank
Lake, Esom Hill, Antioch, Van Wert, Cross Roads, Draketown, Felton
and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.

&&

LAT...LON 3400 8540 3409 8505 3408 8491 3408 8474
      3397 8474 3374 8521 3375 8536
TIME...MOT...LOC 1107Z 273DEG 43KT 3400 8512 3378 8557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 7:21 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 AM EDT Sat Apr 1 2023

GAZ006>008-013>015-011145-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
721 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of Lumpkin, southeastern
Gilmer, central Dawson, northeastern Pickens, southern Union and
southeastern Fannin Counties through 745 AM EDT...

At 721 AM EDT, a line of strong thunderstorms was along a line
extending from near Pisgah to near Sequoyah Lake to Jasper, and
moving east at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dahlonega, Jasper, Suches, Amicalola Falls State Park, Sequoyah Lake,
Camp Merrill, Woods Hole Shelter, Fausett Lake, Springer Mountain
Shelter, Len Foote Hike Inn, Black Gap Shelter, Lake Tamarack,
Auraria, Stover Creek Shelter, Hawk Mountain Shelter, Porter Springs,
Turners Corner, Nimblewill, Blood Mountain Shelter and Gaddistown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for north central
Georgia.

&&

LAT...LON 3476 8383 3472 8385 3472 8386 3470 8386
      3459 8397 3443 8402 3445 8408 3450 8415
      3448 8445 3457 8443 3470 8428
TIME...MOT...LOC 1121Z 267DEG 42KT 3470 8425 3458 8439 3449 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 1, 7:25 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 AM EDT Sat Apr 1 2023

GAZ020-021-031>033-011200-
North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
725 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of Paulding, southern
Cherokee, Cobb, north central Fulton and southeastern Bartow Counties
through 800 AM EDT...

At 724 AM EDT, a line of strong thunderstorms was along a line
extending from George Washington Carver St Pk to Yorkville to
Buchanan, and moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Marietta, Dallas, Mountain Park, Roswell, Alpharetta, Milton,
Kennesaw, Woodstock, Acworth, Powder Springs, Holly Springs, Hiram,
Emerson, Braswell, Fair Oaks, Yorkville, Burnt Hickory Ridge, Kellogg
Creek, Red Top Mountain State Park and Lost Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.

&&

LAT...LON 3395 8500 3395 8498 3398 8497 3416 8472
      3416 8436 3419 8433 3419 8426 3415 8426
      3402 8440 3387 8460 3378 8480 3378 8489
      3381 8504 3390 8504 3390 8505 3392 8505
TIME...MOT...LOC 1124Z 274DEG 35KT 3414 8468 3391 8497 3382 8518

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:14 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker46 min
Apr 1, 5:41 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield23 min
Apr 1, 6:00 AM EDTSevere Thunderstorm WarningFFCCatoosa, Fannin, Murray, Whitfield19 min
Apr 1, 6:03 AM EDTSpecial Weather StatementFFCGordon, Murray27 min
Apr 1, 6:23 AM EDTSpecial Weather StatementFFCFloyd37 min
Apr 1, 6:30 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk45 min
Apr 1, 6:53 AM EDTSpecial Weather StatementFFCPickens37 min
Apr 1, 7:07 AM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk23 min
Apr 1, 7:10 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Forsyth, Pickens50 min
Apr 1, 7:21 AM EDTSpecial Weather StatementFFCLumpkin24 min
Apr 1, 7:25 AM EDTSpecial Weather StatementFFCCobb, Paulding35 min
Apr 1, 7:49 AM EDTSpecial Weather StatementFFCBanks, Forsyth, Hall, White26 min
Apr 1, 7:51 AM EDTSpecial Weather StatementFFCCobb, Fulton, Gwinnett24 min
Apr 1, 8:01 AM EDTSpecial Weather StatementFFCCarroll, Douglas29 min
Apr 1, 8:12 AM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett48 min
Apr 1, 8:13 AM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson47 min
Apr 1, 8:22 AM EDTSpecial Weather StatementFFCClayton38 min
Apr 1, 8:35 AM EDTSpecial Weather StatementFFCCarroll, Fayette25 min
Apr 1, 8:47 AM EDTSpecial Weather StatementFFCClarke, Oconee, Walton28 min
Apr 1, 8:50 AM EDTSpecial Weather StatementFFCNewton, Rockdale25 min
Apr 1, 8:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Gwinnett, Jackson, Oconee, Walton37 min
Apr 1, 8:57 AM EDTSpecial Weather StatementFFCClayton, DeKalb18 min
Apr 1, 9:06 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett85 min
Apr 1, 9:11 AM EDTTornado WarningFFCClayton, Fayette, Henry4 min
Apr 1, 9:14 AM EDTSpecial Weather StatementFFCFayette, Henry, Newton, Rockdale, Walton31 min
Apr 1, 9:30 AM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee15 min
Apr 1, 9:40 AM EDTSpecial Weather StatementFFCClarke, Greene, Henry, Morgan, Newton, Oconee and 3 more50 min
Apr 1, 9:53 AM EDTSpecial Weather StatementFFCCoweta, Fayette, Heard, Henry, Spalding52 min
Apr 1, 10:18 AM EDTSpecial Weather StatementFFCMeriwether, Troup42 min
Apr 1, 10:24 AM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes36 min
Apr 1, 10:26 AM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Morgan, Newton, Rockdale34 min
Apr 1, 10:50 AM EDTSpecial Weather StatementFFCJasper, Putnam10 min
Apr 1, 11:03 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding27 min
Apr 1, 11:07 AM EDTSpecial Weather StatementFFCGreene, Morgan, Oglethorpe, Putnam, Taliaferro, Warren and 1 more38 min
Apr 1, 11:22 AM EDTSpecial Weather StatementFFCChattahoochee, Marion38 min
Apr 1, 11:46 AM EDTSpecial Weather StatementFFCButts, Jasper, Putnam29 min
Apr 1, 12:00 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Taylor30 min
Apr 1, 12:02 PM EDTSpecial Weather StatementFFCStewart28 min
Apr 1, 12:29 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Stewart, Sumter, Webster46 min
Apr 1, 12:44 PM EDTSpecial Weather StatementFFCHouston, Macon, Schley31 min
Apr 1, 1:13 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski36 min
Apr 1, 1:14 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter46 min
Apr 1, 1:33 PM EDTSpecial Weather StatementFFCWashington27 min
Apr 1, 1:35 PM EDTSpecial Weather StatementFFCDodge, Pulaski25 min
Apr 1, 1:37 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Wilcox23 min
Apr 1, 1:44 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox31 min
Apr 1, 2:01 PM EDTSpecial Weather StatementFFCDodge29 min
Apr 1, 2:15 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Pulaski, Telfair, Wheeler, Wilcox60 min
Apr 1, 2:23 PM EDTSpecial Weather StatementFFCJefferson37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.